| Model Number |
1009660J |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
Vascular Dissection (3160)
| Date of Event |
09/29/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right coronary artery (rca).The balance middleweight (bmw) universal guide wire distal tip (9.5cm) separated in the anatomy.There was no resistance during advancement and removal.After extensive work the distal tip was retrieved with a snare device.Nothing angiographically detectable, no evidence of echocardiogram (ecg) changes or changes of symptoms confirm nothing was left in the patient.A dissection occurred during snaring and retrieval of the distal end of the guide wire.There was no adverse patient sequela; however, there was a clinically significant delay reported.No additional information was provided.
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right coronary artery (rca).The balance middleweight (bmw) universal guide wire distal tip (9.5cm) separated in the anatomy.There was no resistance during advancement and removal.After extensive work the distal tip was retrieved with a snare device.Nothing angiographically detectable, no evidence of echocardiogram (ecg) changes or changes of symptoms confirm nothing was left in the patient.A dissection occurred during snaring and retrieval of the distal end of the guide wire.There was no adverse patient sequela; however, there was a clinically significant delay reported.Subsequent to the initially filed report, the following information was provided.The dissection was treated with an additional stent in the distal rca.No additional information was provided.
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record and similar incident review of the reported lot could not be conducted because the lot number was not provided.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during use inadvertent mishandling and/or interaction with the anatomy/other devices resulted in the reported tip material separation.The reported treatment possibly caused/contributed to the reported patient effect; however a conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.The treatment appears to be related to the operational context of the procedure as the distal tip was retrieved with a snare device.The reported patient effect of dissection is listed in the hi-torque guide wires for ptca, pta, and stents instructions for use as a known patient effect of coronary procedures.There is no indication of a product quality issue with respect to manufacture, design or labeling.D10, h3 - it was initially reported that the device would be returned for analysis.Subsequent information revealed that the device was discarded and is not available for evaluation.